We are going to be Mad soon!!!

Me and my mother are on the edge.. my dad full power now is on his arms .. his arms are interfering in every actions we do to him making what we want to be achieved very difficult. for example when we changing the catheter, the diaper, his clothes, when pushing the wheelchair through the house and when he go to the toilets.. Although his eyes is not ok but he insists to get his hands in every actions we do...he thinks that he is helping but this makes us getting crazy... and nevertheless his words .. he is like shouting bullets of words towards us when we get mad and saying anything to him... his words are ready and what a hell of words.. we dont know how to stop him.. we ran out of the room. i dont know is that PSP or its his personality getting worse by age.. thanks

22 Replies

oldestnewest
  • I guess it's PSP, but because of your father's age, he is not coping very well. Who would???? Talk to your doctor, he might need something to help him relax.

    Lots of love

    Heady

  • Thanks heady for your reply.. it has been really a tough day for both of us... i was shouting and screaming wishing only to die... it is ending now .. my dad takes quietapine 1 and half tablet.. it is a relaxant and helps him to sleep.. i am considering of increasing the dose to 2 tablets/day.. i will call his dr. anyway.. thanks again

    Xxx

  • Oh, MaiSalah, do I know exactly what you are talking about! My guy's hands and arms are amazingly strong and he seems sometimes to be fighting me in the simplest things! I haven't yet found anything that will stop him from latching on to things -or me!- in the most inconvenient and sometimes very painful way. It drives me mad, every day. He just can't seem to control his hands, except then sometimes he CAN so I can't predict how things will go! It's very frustrating when he is being responsive and suddenly grabs onto something and the whole proceeding comes to a screeching halt! No words though.

    I'm sorry I have no advice on how to deal with this. Nothing but LOTS of sympathy! Love and peace, Easterncedar

  • George's arm are everywhere, keep telling him to put his arms in don't do this,don't do that and his answer is he is trying to help, he does not scream and shout, he use to a long time ago, was really horrible, could not go through that again, my heart is with you. Sending you a big hug Yvonne xxxx

  • Thanks yvonne.. so strange that PSP makes them feeling like helping but actually they are not helping at all... his psychatrist told me once that he may do the opposite of what he feels.. he might feel sad but he laughs,sympathy but hurt you and so on!! i just hate PSP so much..

    Thanks for the hug.. i really need it.. xxx

  • Exactly!

  • Thanks easterncedar.. it is kinda of relief when you know that someone know exactly what you are going through.. someday my dad asked me why you are mad... i told him shouting and laughing " your hands are the reasons":))

    lots of love & stmpathy to you too..

    Xx

  • Lately I have had some success asking him to interlace his fingers when I want him to keep his hands out of the way. Today he did it all by himself without being prompted - a first!

  • Ohhhooo.. thats a cheerful move.. hope it will last. however my dad do it by himself once and then back agaun

    Take care

    Xxx

  • See your GP. He may need more meds but do consult them before Increasing anything by yourself. And as for the shouting, it is very distressing but it is this horrible Illness and not you dad. Take care of yourself and your mother. Marie

  • Thanks Marie so much.. i will consult his dr asap..

    Xxx

  • PSP is horrible, it slowly strips our loved ones of everything that we associate with them. What meds is your dad on? My husband is a doctor and oversees my mum's treatment, maybe he can advise you with something that may help. Try and get some more help in. It is very easy to lash out because you are tired and frustrated. You need a break.

  • Thanks for your great concern am2015.. i really appreciate.. my dad is taking Sinemet 25mg 1/day. concor 5: 1/5tablet/ day. prostride and tamsulin for his prostate . each 1/ day. Piascaldine500 for his knee roughness. 1/ day. vitamax plus:1/day.quetiapine 25 mg. 1.5 before sleep. i split this last dose.. i gave him 1/2 tablet early at the morning and 1 tablet before sleep.. he was sleepy all the day and this was really sort of relief..

    thanks again

    xxx

  • Dear Maisalah,

    I understand completely. My sister's hands are like vise grips and she know exactly where to use them for optimal pain. My dealings with her level of violence is simply frightening. I have talked to both of her doctors and each blames different meds she's on. I don't know if the benefits outweight the danger, I'm still thinking on that one. Even though the docs don't always have the answers, it still pays to hear what they have to say. Take a deep breath, you're doing a great job.

    Becky and Gracie girl

  • i reaaly understand Gracie girl.. can you tell me which meds drs blamed them for her actions?

    my heart goes with you both.. take care

    xxx

  • Her neurologist blamed the drug Nuedexta, which she is on to control uncontrolled laughing and crying. Her psychiatrist blamed Sinemet.

    The thing is the Nuedexta really worked, so I kinda hate to lose that one. But, just found out today that it has a potential bad interaction with the drug Segeline, which is a mood elevator. So, I may not get a say in what she takes. It all gets so confusing. You don't know who to listen to.

    Becky

  • Yes you are right Becky.. there is a huge gap between all drs speciality.. i had to face this problem with my dad alot.. but we all agreed that he cant leave Sinemet.. it is the only drug available and we have to cope with its side effects anyhow.

    Xxx

  • Well, got the call today. The Nuedexta is not going forward in her meds regimen. I don't know if I can deal with that decision. We'll see.

    Becky

  • I'll be very interested to know if the change in meds works. My guy isn't on anything but a little generic Zoloft and his hands are really strong and he latches on to everything he can. Lately when I feed him supper it feels like I'm dodging windmill blades as I jump in and out of range with the spoon!

  • Dear easterncedar. here is a hopeful news for you. since i posted that, i consulted his dr. he advised to gave him another half tablet of quetapine at morning beside the one and half tablet before sleep.. it has a cumulative effect.. so we have been for five days now.. let me tell you he became more calm.. he sleeps more.. his hand actions are the same but less powerful.. sorry to phrase his situation like that, but he became as a bull tied to the wall... more calm.. quetapine is a relaxative and it is safe for kidney... you can ask yr dr about..

    Lots of hugs and kisses.

    Xxxx

  • I'm very glad to know you have had good luck with the change in medication, and will certainly look into quetapine if things get more difficult here. Thanks!

  • Becky..i got that Nuedexta as an antipepressant.. so why not to shift to another type?

You may also like...